Alert archive / Ohio / Frost Advisories in 2019
Frost Advisory 4, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at Oct 18, 2019, 3:13 PM EDT for 25 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Oct 19, 2019, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2019, 3:13 PM EDT (19:13 UTC)
- In effect from
- Oct 19, 2019, 2:00 AM EDT
- Expired
- Oct 19, 2019, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
All 27 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 39 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
644 WWUS71 KCLE 181913 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 313 PM EDT Fri Oct 18 2019 OHZ010-013-014-020>023-029>033-036>038-047-PAZ002-003-190315- /O.NEW.KCLE.FR.Y.0004.191019T0600Z-191019T1300Z/ Lorain-Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie-Crawford- Including the cities of Lorain, Chardon, Jefferson, Medina, Akron, Ravenna, Warren, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, Edinboro, and Meadville 313 PM EDT Fri Oct 18 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of northwest Pennsylvania and north central and northeast Ohio. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
4 follow-up statements
191 WWUS71 KCLE 182240 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 640 PM EDT Fri Oct 18 2019 OHZ003-006>008-017>019-027-028-190645- /O.EXA.KCLE.FR.Y.0004.191019T0600Z-191019T1300Z/ Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Huron-Wyandot-Crawford- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Findlay, Tiffin, Norwalk, Upper Sandusky, and Bucyrus 640 PM EDT Fri Oct 18 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures as low as 34 to 36 degrees will result in frost formation. * WHERE...Lucas, Wood, Ottawa, Sandusky, Hancock, Seneca, Huron, Wyandot and Crawford Counties. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OHZ010-013-014-020>023-029>033-036>038-047-PAZ002-003-190645- /O.CON.KCLE.FR.Y.0004.191019T0600Z-191019T1300Z/ Lorain-Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie-Crawford- Including the cities of Lorain, Chardon, Jefferson, Medina, Akron, Ravenna, Warren, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, Edinboro, and Meadville 640 PM EDT Fri Oct 18 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures as low as 33 to 35 degrees will result in frost formation. * WHERE...Portions of northwest Pennsylvania and north central and northeast Ohio. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
779 WWUS71 KCLE 190141 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 941 PM EDT Fri Oct 18 2019 OHZ003-006>008-010-013-014-017>023-027>033-036>038-047-PAZ002-003- 190945- /O.CON.KCLE.FR.Y.0004.191019T0600Z-191019T1300Z/ Lucas-Wood-Ottawa-Sandusky-Lorain-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Lorain, Chardon, Jefferson, Findlay, Tiffin, Norwalk, Medina, Akron, Ravenna, Warren, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, Edinboro, and Meadville 941 PM EDT Fri Oct 18 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures as low as 33 to 36 degrees will result in frost formation. * WHERE...Portions of northwest Pennsylvania and north central, northeast and northwest Ohio. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
451 WWUS71 KCLE 190727 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 327 AM EDT Sat Oct 19 2019 OHZ003-006>008-010-013-014-017>023-027>033-036>038-047-PAZ002-003- 191300- /O.CON.KCLE.FR.Y.0004.000000T0000Z-191019T1300Z/ Lucas-Wood-Ottawa-Sandusky-Lorain-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Lorain, Chardon, Jefferson, Findlay, Tiffin, Norwalk, Medina, Akron, Ravenna, Warren, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, Edinboro, and Meadville 327 AM EDT Sat Oct 19 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of northwest Pennsylvania and north central, northeast and northwest Ohio. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
670 WWUS71 KCLE 191258 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 858 AM EDT Sat Oct 19 2019 OHZ003-006>008-010-013-014-017>023-027>033-036>038-047-PAZ002-003- 191400- /O.EXP.KCLE.FR.Y.0004.000000T0000Z-191019T1300Z/ Lucas-Wood-Ottawa-Sandusky-Lorain-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Lorain, Chardon, Jefferson, Findlay, Tiffin, Norwalk, Medina, Akron, Ravenna, Warren, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, Edinboro, and Meadville 858 AM EDT Sat Oct 19 2019 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures will continue to warm into the 60s today across the area. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Oct 18, 1:30 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Oct 18, 1:30 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 130 PM EDT Fri Oct 18 2019 .SYNOPSIS... A lingering trough remains across the eastern Great Lakes this morning, but otherwise high pressure will build across the region today and Saturday. A weak cold front will be dissipating as it reaches the area Sunday. The next system will take a warm front north across the area Monday and a cold front across Monday night as the low tracks to the western Great Lakes. && .NEAR TERM /THROUGH SATURDAY/... Clouds were making progress in redeveloping across the western half of the forecast area but have since begun to retreat. Further east over the eastern third of the area, clouds still persist in lake effect flow but are showing some diurnal tendencies. Expecting the clouds to continue through the evening and then shift east as ridge builds east across the area. Minor adjustments to clouds and temperatures this afternoon. Original Discussion... Stratocumulus off of the lake persists from the western and southern suburbs of Cleveland eastward. A few lake effect showers are taking place across far northeast OH/nw PA and this will be the case through the rest of the morning hours before the ridge takes over. Clearing will take place from west to east as that ridge moves overhead for tonight. Temperatures will be a few degrees warmer than yesterday, but still run slightly below normal. We have optimal positioning of the high/ridge to allow for a frosty night across inland PA/OH along/east of I-71. Will mention areas of frost in the forecast and in the Hazardous Weather Outlook. The coolest spots may reach the freezing mark. A Frost Advisory will be likely. Saturday the high begins to shift east and we get some warmer return flow. Highs Saturday will rebound into the upper 50s to mid 60s. Skies will be mostly sunny as much of the cloud cover from the next system upstream holds off until after sunset. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... A weak shortwave trough should move northeastward over our CWA Saturday night through early Sunday afternoon as a surface cold front dissipates west of northern OH. Limited moisture should prevent any precipitation from accompanying the shortwave trough passage. Fair weather should persist region-wide for the rest of Sunday and early Monday morning as a shortwave ridge traverses our CWA generally from west to east and weak surface high pressure persists. The potential of rain showers increases from west to east during the day on Monday as a trough aloft and associated surface cold front approach from the west. Widespread and potentially soaking rainfall is expected Monday evening into Tuesday morning, when the surface cold front should cross our region from west to east and the trough aloft continues digging over our area. Precipitation potential should then decrease for most of our CWA during the rest of Tuesday into Wednesday. Simultaneously, the aforementioned trough aloft lifts northeastward and begins to exit the eastern Great Lakes region as weak high pressure ridging builds in its wake. However, a west-southwesterly low-level flow of cold air across warm Lake Erie may trigger lake-effect rain showers along and near the lakeshore in our snowbelt counties. At this point, the best potential for this lake-effect rain spans late Tuesday afternoon through Wednesday morning. Temperatures trend above-normal through Monday night, with highs expected to reach the mid 60's to lower 70's on Sunday and primarily the low to mid 70's Monday. A cooling trend commences behind the cold front, with near-normal highs in the upper 50's to lower 60's Tuesday and slightly below-normal highs in the mid to upper 50's Wednesday. && .LONG TERM /TUESDAY THROUGH THURSDAY/... At this point, odds favor fair weather for our CWA Wednesday night through Thursday, when weak high pressure ridging should remain in control. Rain chances then increase from west to east Thursday night into Friday, when a southerly low-level return flow of warm and moist air from the Gulf of Mexico should affect our area. Simultaneously, a trough aloft approaches from the west and the accompanying surface cold front may begin crossing northern OH during the day on Friday. The latest runs of the ECMWF model and NBM are in good agreement with this pattern. Thus, this part of the forecast reflects these model solutions closely. Temperatures trend near-normal. && .AVIATION /18Z Friday THROUGH Wednesday/... Upper level ridge will push east across the local area overnight and then east of the area toward morning. Flow from Lakes Huron and Erie will continue to persist over the next several hours causing some lake effect cloudiness to occur. Eventually, the mean wind aloft should push the band of clouds up the lakeshore and bring an end to the lake effect clouds. However, there appears a remote possibility that the cold air and moisture trapped over the area and northwest of the hilly terrain could condense out tonight and form some stratus clouds over Akron- Canton and Youngstown as warmer air flows over the hills to the northwest. This may cause an inversion to develop and result in the stratus development so this will have to be watched overnight. Otherwise, clear skies and light and variable to calm winds. There is the possibility for some patchy frost overnight as well. .OUTLOOK...Non-VFR possible in showers and thunderstorms Monday. Non-VFR possible for ERI Tuesday. && .MARINE... Northwesterly winds diminish and waves lower this morning as a high pressure ridge builds over the lake from the west. Thus, the latest Small Craft Advisory was allowed to expire at 4 AM this morning. No Small Craft Advisory conditions are expected the rest of today and through this weekend as winds remain relatively light and variable, and weak surface high pressure persists. Southeasterly to southerly winds increase on Monday as a cold front approaches and then shift to westerly on Tuesday as the front crosses Lake Erie from west to east. A Small Craft Advisory may be needed for Tuesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Oudeman NEAR TERM...Lombardy/Oudeman SHORT TERM...Jaszka LONG TERM...Jaszka AVIATION...Lombardy MARINE...Jaszka
Hazardous weather outlook, Oct 18, 8:23 AM EDT, 6 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 823 AM EDT Fri Oct 18 2019 OHZ010-011-013-014-019>023-027>033-036>038-047-PAZ002-003-191230- Lorain-Cuyahoga-Geauga-Ashtabula Inland-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Southern Erie- 823 AM EDT Fri Oct 18 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ003-006>009-012-017-018-089-PAZ001-191230- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lake-Hancock-Seneca-Ashtabula Lakeshore- Northern Erie- 823 AM EDT Fri Oct 18 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in Ohio, 2019Frost Advisories in Pennsylvania, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.